Hail, Cedar
- When
- June 12, 5:58 PM CST
- Where
- Cedar County, 4 mi SE of Coleridge
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.467, -97.150
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 12, 1:30 PM CST, 4 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 230 PM CDT TUE JUN 12 2001 MAIN FORECAST CONCERN REMAINS THE THREAT OF SEVERE WEATHER. .ANALYSIS...THUNDERSTORM ACTIVITY EARLIER HAS PUSHED A BOUNDARY SOUTH IN EAST CENTRAL AND SOUTHEAST NEBRASKA. CU FIELD INDICATE A BOUNDARY RUNNING FROM THE SURFACE LOW IN EAST CENTRAL WYOMING ACROSS TO THE SOUTH OF THE PLATTE RIVER AND THEN ACROSS TO ABOUT RED OAK IOWA. THE BEST SURFACE MOISTURE AXIS RUNS FROM EAST TEXAS NORTH TO WESTERN IOWA. MOISTURE CONVERGENCE SHOWS ALONG AND NORTH OF THE FRONT AND CU FIELD IS BEING PULLED WEST ACROSS NORTHERN NEBRASKA. MEANWHILE THE BEST PRESSURE FALLS ARE ACROSS THE CENTRAL ROCKIES WHICH IS ALSO EVIDENT ON SATELLITE. THE ONE PROBLEM FOR CONVECTIVE INITIATION SOUTH OF THE FRONT IN EASTERN NEBRASKA REMAINS THE WARM CAP ALOFT. FOLLOW THE ETA PRIMARILY ON THE FORECAST. BEST THREAT FOR TSTMS THIS EVENING IS NORTHWEST PART OF CWA BUT SOME CHANCE NORTH OF OLD BOUNDARY. LATER TONIGHT STILL SOME CHANCE OF THUNDERSTORMS TO THE SOUTH OF THE BOUNDARY...WITH THE BEST FOCUS DURING THE NEXT COUPLE OF DAYS WEDNESDAY NIGHT INTO EARLY THURSDAY AS STRONG JET MAX MOVING AROUND SOUTHWEST SIDE OF WESTERN TROUGH NOW MOVES PAST TO THE NORTHWEST THROUGH CENTRAL NEBRASKA. BREEZY TONIGHT WITH RELATIVELY HIGH DEW POINTS SO TEMPS SHOULD HOLD UP ESPECIALLY EAST OF THE FRONT. NGM PROBABLY CLOSER TO RIGHT FOR WEDNESDAY. WEDNESDAY NIGHT PERHAPS A LITTLE COOLER AND THURSDAY PROBABLY DISTINCTLY COOLER IF TAIL OF THE JET PULLS THE COLD FRONT THROUGH. .OMA...NONE. POWERS
IAZ043-055-056-121830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 108 PM CDT TUE JUN 12 2001 SEVERE THUNDERSTORM WATCH 406 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES IN WESTERN IOWA...MONONA...HARRISON AND SHELBY. THE SEVERE THUNDERSTORMS PROMPTING THE ISSUANCE OF THE WATCH HAVE MOVED EAST OF THE AREA...THEREFORE THE WATCH HAS BEEN CANCELED. ANOTHER ROUND OF SEVERE WEATHER WILL BE POSSIBLE LATER THIS AFTERNOsON AND TONIGHT...SO AREA RESIDENTS SHOULD STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS FOR ADDITIONAL WATCHES AND WARNINGS. MEAD
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-122229- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 139 PM CDT TUE JUN 12 2001 THERE GOOD CHANCE THAT STORM SPOTTERS WILL BE REQUIRED LATE THIS AFTERNOON AND TONIGHT OVER NORTHEAST NEBRASKA. STORM SPOTTERS COULD BE REQUIRED THIS EVENING AND TONIGHT IN EAST CENTRAL NEBRASKA AND WEST CENTRAL IOWA. A FRONTAL BOUNDARY LIES FROM SOUTHWEST NEBRASKA ALONG THE PLATTE RIVER AND EAST INTO IOWA SOUTH OF DES MOINES. THIS BOUNDARY WILL BE PUSHED SLOWLY NORTH DURING THE AFTERNOON AND EVENING AND THUNDERSTORMS ARE LIKELY TO REDEVELOP ALONG AND NORTH OF THIS FRONT ACROSS NEBRASKA AND SOUTH DAKOTA. THESE THUNDERSTORMS MAY PRODUCE SEVERE WEATHER IN NORTHEAST NEBRASKA...ESPECIALLY THIS EVENING AND TONIGHT. WHILE THE PRIMARY SEVERE THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...THERE IS SOME CHANCE OF TORNADOES...ESPECIALLY LATE THIS AFTERNOON AND EARLY THIS EVENING. SOUTH OF THIS FRONT WARM AIR ALOFT WILL INHIBIT THE THE DEVELOPMENT OF THUNDERSTORMS. SOME BREAKDOWN OF THE CAPPING MAY OCCUR TONIGHT AND THERE IS SOME CHANCE OF THUNDERSTORMS ACROSS EAST CENTRAL NEBRASKA INTO SOUTHWEST IOWA LATE THIS AFTERNOON AND PARTICULARLY TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. POWERS
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-130900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 520 PM CDT TUE JUN 12 2001 STORM SPOTTER GROUPS ACROSS MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA SHOULD BE READY FOR POSSIBLE ACTIVATION. THERE IS A MODERATE RISK OF SEVERE WEATHER NORTH OF A LINE FROM AROUND DAVID CITY TO OMAHA AND OAKLAND IOWA. THERE IS A SLIGHT RISK OVER THE REMAINDER OF THE AREA. A VERY WARM...MOIST AND UNSTABLE AIRMASS WILL CONTINUE TO MOVE NORTH FROM THE SOUTHERN PLAINS INTO EASTERN NEBRASKA AND WESTERN IOWA OVERNIGHT. A FRONTAL BOUNDARY EXTENDS FROM NORTHWEST IOWA INTO SOUTHEAST WYOMING. THUNDERSTORMS ARE LIKELY NEAR THE FRONT ACROSS NORTHEAST NEBRASKA AS THE FRONT LIFTS NORTH. A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE OUT OF COLORADO AND REACH NORTHERN NEBRASKA BY DAYBREAK WEDNESDAY. FARTHER SOUTH...WARM AIR ALOFT WILL TEND TO LIMIT THE DEVELOPMENT OF THUNDERSTORMS. SOME BREAKDOWN OF THIS CAP MAY OCCUR TONIGHT AS THE LOW LEVEL JET STRENGTHENS. THE PRIMARY SEVERE WEATHER THREATS ARE LARGE HAIL AND DAMAGING WINDS...BUT A FEW TORNADOES ARE POSSIBLE ALONG THE FRONT ACROSS NORTHEAST NEBRASKA THIS EVENING. MILLER
The Sioux Falls radar (KFSD), 129 km away, was scanning. The volume nearest the first event began at 23:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254359.